(HealthDay News) -- Certain painkillers called nonsteroidal
anti-inflammatory drugs (NSAIDs) may cause stomach problems,
especially if you need to take them consistently over long
Examples of these medications include ibuprofen, aspirin and
naproxen, including brand names such as Advil, Motrin and
The American Gastroenterological Association suggests how to
reduce the risk of stomach problems if you need to take NSAIDs for
a chronic problem:
- Talk with your doctor before beginning an NSAID regimen,
especially if you've had side effects from these medications.
- Before taking an NSAID, take note of possible side effects
mentioned on the product label. Be sure to take the medication
exactly as directed.
- Don't take both a prescription and over-the-counter
pain-relieving medication at the same time.
- Tell your doctor about all medications and supplements that you
- Don't drink alcohol while taking any pain medication.
- Ask your doctor about which NSAID is best for you.
2011Copyright © 2011
. All rights reserved.
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition.
Copyright © EBSCO Publishing. All rights reserved.